Alert archive / Wisconsin / River Flood Warnings in 2009

River Flood Warning 36, NWS Milwaukee, WI

April 26, 2009Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Apr 26, 2009, 2:36 PM CDT for Milwaukee County, Wisconsin. It took effect at Apr 26, 2009, 8:52 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 2:36 PM CDT (19:36 UTC)
In effect from
Apr 26, 2009, 8:52 PM CDT
Expired
Apr 27, 2009, 8:20 PM CDT
In force
23 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Root River at Franklin (FRKW3).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04087220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 26, 1:52 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 26, 1:52 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
152 PM CDT SUN APR 26 2009

COMPLEX PATTERN FOR TONIGHT WITH A FEW FOCUS MECHANISMS LEADING
TO SHOWERS AND STORMS.

LOW PRESSURE OVER THE PLAINS MOVES ACROSS MINNESOTA TONIGHT.
CURRENTLY WE ARE WATCHING THE POSITION/BEHAVIOR OF THE SURFACE
WARM FRONT STRETCHING EAST FROM THE LOW INTO NORTHERN ILLINOIS.
WINDS ACROSS THE AREA ARE TURNING MORE SE TO SOUTH WITH
TIME...VEERING AWAY FROM DUE EAST...LIMITING THE EFFECTS OF THE
COLD LAKE MICHIGAN AIR. WITH THE 850MB FRONT NOW AS FAR NORTH AS
NORTHERN WISCONSIN...WE MAY SEE THE SFC WARM FRONT BEGIN TO WASH
OUT/MIX OUT AND MAKE A FAST JUMP TO THE NORTH...REMAINING BETTER
DEFINED CLOSE TO THE LAKE WHERE THE COLD LAKE WATERS HAVE
INFLUENCE. THIS WOULD DEFINATELY HAPPEN IF WE COULD GET SOME
BINOVC OUT THERE TO HEAT THINGS UP. VIS IMAGERY SHOWED SOME
THINNING EARLIER OVER THE SW CWA...BUT CONVECTION HAS FILLED IT
BACK IN. THE CONVECTION CONTINUES TO FIRE AS A RESULT OF THE
MODERATE LLV MOISTURE/SPEED CONVERGENCE ALONG THE FRONT.
ADDITIONALLY...THERE IS A WELL DEFINED MCV CIRCULATION JUST SOUTH
OF KMLI MOVING TO THE NORTH. THIS IS LIKELY HELPING TO ENHANCE THE
DEVELOPMENT OF CONVECTION. THIS MCV IS FROM AN OLD CONVECTIVE
SYSTEM THAT ROLLED ACROSS SRN KS/NRN OK LAST NIGHT. THE NAM IS
DOING A BETTER JOB THAN THE GFS IN RESOLVING IT.

BUFKIT SOUNDINGS FROM THE GFS SHOW THE POTENTIAL OF 1500-1900 J/KG
OF CAPE DEVELOPING THIS AFTERNOON IF WE CAN WARM UP INTO THE MID
AND UPPER 60S. ROCKFORD HAS HIT THE UPPER 60S SO WE ARE ON OUR
WAY. WILL FOLLOW CONVECTION THROUGH THE CWA WITH THE MCV...THEN
THE FOCUS TURNS BACK TO THE WEST ALONG THE COLD FRONT.

THE TRAILING COLD FRONT FROM THE LOW IS THE CURRENT FOCUS FOR
THUNDERSTORMS THIS AFTERNOON WELL TO THE WEST. THE FRONT IS NOT
EXPECTED TO GET INTO THE WRN CWA UNTIL AFTER 09Z TONIGHT. SO
AFTER THIS EARLY EVENING CONVECTION MOVES THROUGH...THE EASTERN
CWA MAY SEE A BREAK FROM THE PCPN UNTIL THE NEXT ROUND OF PRECIP
WITH THE FRONT. THE BEST QPF TONIGHT WITH THE COLD FRONT WILL BE
WEST OF THE CWA...TO JUST INTO OUR FAR WRN AREAS. THE H8 LLJ
POINTS INTO IA AND FAR SW WI AND IS AT AN IMPRESSIVE 65KTS BY
AROUND MIDNIGHT. WILL MENTION HEAVY RAIN IN THE WRN CWA FOR
TONIGHT. THE FRONT MOVES THROUGH HERE MONDAY MORNING. GIVEN THE
LIKELY BEAT UP ATMOSPHERE AND THE WEAK DIURNAL TREND...THE
CONVECTION WILL LIKELY HAVE DIMINISHED TO JUST A LARGE AREA OF
LIGHT TO MODERATE RAINFALL WITH OCCASIONAL RUMBLES OF THUNDER.
OUR RIVERS ARE GETTING STRESSED AND MANY ARE EXPECTED TO EXCEED
FLOOD STAGE...AGAIN. SEE OUR AHPS WEB PAGES FOR
DETAILS...WEATHER.GOV/MKX.

THE RAIN WILL LINGER INTO MONDAY NIGHT AS THE FRONT SLOWS DUE TO
ANOTHER MID LEVEL WAVE KICKING NORTHEAST ACROSS THE UPPER GREAT
LAKES. THIS KEEPS THE UPPER FLOW SW FOR A BIT LONGER AND SLOWS
FROPA. THINGS BEGIN TO DRY OUT FOR TUESDAY THROUGH WEDNESDAY
NIGHT. THEN ANOTHER SYSTEM ARRIVES FOR LATE IN THE WEEK...FOR
ANOTHER ROUND OF RAIN.

&&

.AVIATION...CIGS HAVE LIFTED TO MVFR OR BETTER AT KMSN AND
KENW...AND LIFR/IFR CIGS WILL SLOWLY ERODE AWAY AT KMKE AND KUES
LATE THIS AFTERNOON AS A WARM FRONT MAKES ITS WAY ACROSS SOUTHEAST
WISCONSIN. THEN MVFR CIGS AND LOCAL VFR CIGS EXPECTED AND LASTING
INTO TNT. SCT SHOWERS AND TSTORMS WILL STILL BE ONGOING DURING THE
NIGHT. LLWS IS LIKELY TONIGHT AT ALL TAF SITES DUE TO THE LOW LEVEL
JET IN EXCESS OF 60KT AROUND 2500FT OVERHEAD. THE COLD FRONT AND
WIDESPREAD SHOWERS AND TSTORMS WILL THEN MOVE EWD ACROSS SRN WI BY
MIDDAY MON. CONDITIONS EXPECTED TO IMPROVE BY MON EVENING BEHIND THE
FRONT.

&&

.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 21Z MON. LIGHT
EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH EARLY EVENING AHEAD OF
A WARM FRONT PUSHING NORTHWARD THROUGH SOUTHERN WISCONSIN AND
SOUTHERN LAKE MICHIGAN. BREEZY SOUTH WINDS WILL THEN TAKE OVER
TONIGHT AND MONDAY WITH HIGH WAVES DEVELOPING. AREAS OF DENSE FOG IN
THE NEARSHORE WATERS SHOULD ERODE AWAY AFTER THE WARM FRONT PASSES
AND THE WINDS INCREASE OUT OF THE SOUTH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT MONDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...CRONCE
Hazardous weather outlook, Apr 26, 6:06 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
606 AM CDT SUN APR 26 2009

WIZ046-047-051-052-056>060-062>072-271115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
606 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG WARM
FRONT MOVES NORTH THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND
EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE
POSSIBLE IF ENOUGH INSTABILITY DEVELOPS.

HEAVY RAINFALL YESTERDAY AND THE ADDITIONAL RAINFALL TODAY AND
TONIGHT WILL CONTINUE TO CAUSE RIVERS TO RISE WITH A FEW RIVERS
EXPECTED TO EXPERIENCE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE EAST ACROSS SOUTHERN WISCONSIN ON MONDAY BRINGING
MORE RAINFALL. THE ADDITIONAL RAINFALL AND THE RAIN THAT HAS ALREADY
FALLEN WILL CONTINUE TO CAUSE RIVERS TO RISE WITH SEVERAL RIVERS
EXPECTED TO EXPERIENCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ643>646-271115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
606 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR GUSTY NORTHEAST WINDS THAT
WILL VEER GRADUALLY TO THE SOUTH THIS EVENING AS A WARM FRONT
MOVES THROUGH THE REGION.

THUNDERSTORMS ARE EXPECTED AS A WARM FRONT MOVES NORTH THROUGH THE
REGION BUT THEY WILL MOST LIKELY REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT ON MONDAY FOR BREEZY SOUTH
WINDS AND HIGH WAVES.

THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES ACROSS THE REGION.
THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH SATURDAY.

WWW.WEATHER.GOV/MKX
GEHRING

In the hours before

Local storm report, Apr 26, 9:16 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     HEAVY RAIN       BENTON                  42.57N 90.38W
04/26/2009  M2.83 INCH       LAFAYETTE          WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BRODHEAD                42.62N 89.38W
04/26/2009  M2.88 INCH       GREEN              WI   CO-OP OBSERVER

0815 AM     HEAVY RAIN       RACINE                  42.73N 87.78W
04/26/2009  M3.06 INCH       RACINE             WI   CO-OP OBSERVER

0815 AM     HEAVY RAIN       PADDOCK LAKE            42.57N 88.10W
04/26/2009  M2.90 INCH       KENOSHA            WI   CO-OP OBSERVER

0900 AM     HEAVY RAIN       WIND POINT              42.78N 87.77W
04/26/2009  M3.10 INCH       RACINE             WI   CO-OP OBSERVER

&&
SOME OF THE HEAVIER 24-HOUR REPORTS ACROSS SOUTHERN WISCONSIN ARE
LISTED ABOVE. FOR A COMPLETE LIST OF COOP REPORTS...CONSULT THE
MKEHYDWI PRODUCT.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:46 PM CDTRiver Flood WarningMKXKenosha14 days
Apr 26, 1:44 AM CDTAreal Flood AdvisoryMKXRacine, Walworth4 hr
Apr 26, 4:52 AM CDTRiver Flood WarningMKXRacine65 hr
Apr 26, 7:44 AM CDTAreal Flood AdvisoryMKXKenosha3 hr
Apr 26, 10:28 AM CDTRiver Flood WarningMKXRock21 days
Apr 26, 10:28 AM CDTRiver Flood WarningMKXGreen, Rock3 days
Apr 26, 10:30 AM CDTRiver Flood WatchMKXIowa, Lafayette4 hr
Apr 26, 11:16 AM CDTAreal Flood AdvisoryMKXKenosha, Racine104 min
Apr 26, 2:48 PM CDTRiver Flood WarningMKXLafayette15 hr
Apr 26, 2:59 PM CDTRiver Flood WarningMKXWaukesha62 hr
Apr 26, 6:48 PM CDTAreal Flood AdvisoryMKXIowa, Sauk3 hr

Nearby

River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.